MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. THUNDERBEAT TRANSDUCER

AOMORI OLYMPUS CO., LTD. THUNDERBEAT TRANSDUCER
Model Number TD-TB400
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the probe of the thunderbeat transducer was not working.The issue was found during a therapeutic procedure.There were no reports of patient harm associated with the event.
 
Additional Manufacturer Narrative
The device was returned and evaluated.The customer allegation was not confirmed.A cut was noted on the cord and minor scratches were noted on the housing.The technician noted that the issue may be an intermittent problem due to the cut on the cord.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental will be submitted on completion of investigation or if any additional information is available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Three attempts were performed to obtain additional information, but no response was received from the customer.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, and since no device malfunction was confirmed during evaluation, the definitive root cause of the reported issue could not be determined.The subject device was returned and tested, and the reported failure could not be reproduced.The following information is included in the instructions for use (ifu): ¿always inspect the ultrasonic generator as described in this chapter before using.Also, inspect the ancillary instrument used in combination with the ultrasonic generator according to the instruction manuals.Should any irregularity be observed, do not use the ultrasonic generator and take proper measures by referring to chapter 8, ¿troubleshooting¿.If the irregularity is still not resolved, do not use the ultrasonic generator and contact olympus.Using irregular instrument may cause a malfunction and may also result in an electric shock, burns and/or fire hazard.¿ ¿anytime you observe an irregularity (error window, abnormal noise, abnormal odor, abnormal output, abnormal appearance, etc.), immediately stop using the instrument and check/inspect the ultrasonic generator by referring to chapter 8, ¿troubleshooting¿.If the irregularity is still not resolved after the check/inspection, use a spare ultrasonic generator and/or contact olympus.¿ olympus will continue to monitor the performance of this device.

Brand Name
THUNDERBEAT TRANSDUCER
Common Device Name
TRANSDUCER
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16184087
Report Number9614641-2023-00068
Device Sequence Number2672744
Product Code GEI
UDI-Device Identifier04953170306778
UDI-Public04953170306778
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTD-TB400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer02/20/2023
Initial Report FDA Received Date01/17/2023
Supplement Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown